How long should I expect the bruising to be visible?
What is the Best Method to Minimize the Bruising and Swelling After Sculptra Injections?
Doctor Answers (2)
Dear concerned Sculptra patient:
Some bruising and swelling can occur after any type of injection. But there are steps you can take to reduce the chance that you will experience a bruise. First, stop taking medications such as aspirin or ibuprofen, which predispose you to bleeding. Remember if these medications are prescribed for medical conditions ask your physician if it is safe to stop these medications prior to treatment. Arnica Montana is a safe natural homeopathic medication, which has been shown to reduce bruising. Usually start taking prior to the treatment and for several doses after. This can be found at most health food stores or from you physician.
After the injection apply cold compresses to the area. This will cool the area and reduce the swelling. A good starting point is to apply for 10-20 minuets after injection. Make sure to place a soft cloth between the cold pack or to reduce the chance of an injury to the skin. Rest the area. I recommend that my patients limit their exercise for 24 hours. This will slow down blood flow to the area again reducing swelling and increasing any bruising. Avoid drinking alcohol for the first 24-48 hours. Alcohol dilates the blood vessels of the face and can worsen your recovery.
Lastly, if you do have bruising vitamin K cream can help. Vitamin K will aid your body in breaking down the bruise and reabsorbing it. Apply to the area and massage it into the affected skin twice a day. The act of rubbing helps speed the process. Most of all you should consult with your physician about any specific questions you have about your treatment.
All the best,
Dean Johnston, MD FACS
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.